diabetestalk.net

What Are The Symptoms Of Insulin Shock?

Share on facebook

Hyperinsulinism Too Much Insulin Overdose Causes Diabetic Insulin Shock Symptoms

Hyperinsulinism means you have too much insulin in your blood. This health condition is typically caused by a diabetic taking an overdose of insulin, but can result from an over secretion of natural pancreatic insulin. Insulin is a hormone that assists your body to utilize blood sugar. It lowers the amount of glucose in your blood, which prevents hyperglycemia. However, when you have too much insulin, or an overdose, it can drop your blood sugar below normal, which then causes hypoglycemia. Some of the health conditions that cause too much insulin, and are not induced by an insulin overdose of diabetes medication, include: Sometimes, hyperinsulinism occurs after a meal because more insulin is produced than what’s needed. This is usually associated with gastric bypass surgery. Severe diabetes related hyperinsulinism, which is often referred to as insulin or diabetic shock, may result if you: take too much insulin excessively exercise, thus use more glucose than normal miss a meal or don’t eat as much as usual, thus ingesting less glucose Symptoms of too much insulin hyperinsulinism may involve: chills nausea irritability dizziness headache confusion drowsiness nervousness blurre Continue reading >>

Share on facebook

Popular Questions

  1. Rob43

    Hi, This man told me when he went into Insulin Shock he couldn't talk or move. This would be bad for someone that lives alone. This man's wife found him this way and he was able recover from the Insulin Shock.
    Thanks, Rob

  2. JediSkipdogg

    Rob43 said:

    Hi, This man told me when he went into Insulin Shock he couldn't talk or move. This would be bad for someone that lives alone. This man's wife found him this way and he was able recover from the Insulin Shock.
    Thanks, Rob
    I take it you mean like they get too much insulin and their BG runs extremely low. Well, in that case it can result in a seizure. And yes, it can be very bad for someone living alone and use to be a big worry for me till I was put on the pump. With the pump I got better control and can sense my lows alot easier.

  3. Saille

    Here is some information I found googling insulin shock:
    "Like most medical conditions, low blood sugar is easiest to treat when it is discovered early, before it has become true insulin shock. There isn’t very much time, because low blood sugar usually develops fairly quickly, over the period of less than an hour to just a few minutes. Unfortunately, more than half of all episodes of low blood sugar occur at night, when the diabetic sleeps right through the early signs and symptoms. In this case, the problem is only discovered in the morning, when someone else in the household finds that they can’t wake up the diabetic. If this should happen, this is a life-threatening emergency. DO NOT HESITATE--CALL 911 IMMEDIATELY.
    Once the person’s blood sugar drops to a certain level, he or she will fall unconscious, the true diabetic coma. At this point, this is a life-threatening medical emergency. CALL 911 IMMEDIATELY. If this is truly a low blood sugar episode, the person will not recover on their own. Do not attempt to give the person sugar; never put anything into the mouth of an unconscious person as they could choke on it. The diabetic may have seizures, which may involve wild thrashing movements of the body, or could just be stiffening of the arms, or anything in between. If the person has a seizure, simply try to keep the person from being injured on a nearby object or the floor. Still, do not put any objects inside a seizing person’s mouth.
    The person could vomit, causing breathing problems. Keeping the person on one side, turned slightly more towards the floor, should minimize the problems from vomit.
    If the blood sugar has dropped far enough, the person could even quit breathing or have her heartbeat stop. If this happens, someone trained in CPR should administer rescue breathing and chest compressions. If you have never been trained, the 911 operator should be able to give you instructions over the phone.
    In any case, keep the person safe until an ambulance crew arrives to take over the diabetic’s care. They will need to know the person’s medical history, what medications the person takes, and any allergies the person has to medications. If you live in an area with paramedic response, the paramedics will probably start an IV line and give the diabetic sugar directly into the bloodstream, which will usually wake the person up within minutes, and sometimes works so well that the person refuses to go to the hospital! However, this may not be the case, and you should be prepared to have the diabetic taken to the hospital for further evaluation and treatment, in case there is another problem causing the low blood sugar. "
    The link for information only is:
    http://ok.essortment.com/insulinshock_rjma.htm

  4. -> Continue reading
read more close

Related Articles

Popular Articles

More in insulin